MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1944
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the complaint device did not complete the cutting/cauterizing cycle.There was no patient injury or medical intervention and extended procedure time reported was 5 minutes.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, the jaw functionality was tested and confirmed to be acceptable as the jaw lever was able to actuate the jaws multiple times.Jaw lever was returned to the start position and the jaws open when released.Audible click was heard when the jaw lever engaged the click tab and a second click was heard when engaging the purple activation button.No anomalies observed on the second click when engaging the purple activation button.While the jaws were in the locked position, they were inspected and found to be properly aligned.The blade trigger was tested and verified to maintain proper movement.The plug was inspected for damage, corrosion and deformation and none were found.The plug barcode code and plug prongs were inspected and no issues found.Manual continuity tests were performed and found an open connection on continuity on the plug prong #1 to bottom jaw with spacer pads.The device was then connected to the force triad generator and was recognized; the default number of power bars were displayed.The instrument was energized while grasping a test medium, however the generator stopped working and displayed a check instrument error.Device would not activate.The device was then disassembled.Inspection of the solder sleeved revealed no exposed bare wire.Manual continuity test revealed an intermittent connection when manipulating solder ball with red and brown wire.The solder sleeve insulation was removed to inspect the solder ball and found no issues.Both wires were aligned and soldered properly.Further testing revealed an intermittent connection when you pulled on the red wire that is routed to the jaw.The red wire was not secured properly to the jaw surface.Spacer pads were inspected and found no damage to the pads.The results of the visual inspection and functional testing determined that the reported event was confirmed.A review of the dhr for the reported lot/serial number supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to a bad solder connection between the cord assembly to the shaft assembly.The reported event could be attributed to: - grasping on to too much or inappropriate tissue or staples.- device damage to mechanisms during use, or shipping damage.- dropped in pre-op inspection the instructions for use (ifu) state: - use caution during surgical cases in which patients exhibit certain types of vascular pathology (atherosclerosis, aneurysmal vessels, etc.).For best results, apply the seal to unaffected vasculature.- if the generator provides multiple power settings, use the lowest power needed to achieve the intended effect.- do not use this instrument on vessels in excess of 7 mm in diameter.- if the instrument shaft is visibly bent, discard and replace the instrument.- do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.- eliminate tension on the tissue while sealing and cutting to ensure proper function.- use caution when grasping, manipulating, sealing, and dividing large tissue bundles.- do not bend instrument shaft.- do not attempt to seal over clips or staples as incomplete seals/damage to the cutting blade will occur.Contact between an active electrode and any metal objects may result in alternate site burns or incomplete seals.- do not overfill the jaws of the instrument with tissue, as this may reduce device performance.- keep the instrument jaws clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.- the lever must be continually held with the activation button fully depressed until the seal cycle is complete.The lever does not latch into the activation position.- a continuous tone sounds to indicate the activation of rf energy.When the activation cycle is complete, a two-pulsed seal-cycle-complete tone sounds and rf output ceases.- notice ¿ the surgeon may inspect the seal before cutting the vessel or tissue.After inspecting the seal, the surgeon should create a second seal adjacent to the first seal before cutting, as described below.- a tone with multiple pulses indicates that the seal cycle was not completed.Refer to the troubleshooting section for possible causes and corrective actions.Do not cut tissue until you have verified that there is an adequate seal.- to seal adjacent tissue, overlap the edge of the existing seal.The second seal should be distal to the first seal to increase seal margin.- activating energy delivery with a footswitch when the activation button is not fully depressed may result in improper sealing and increase thermal spread to tissue outside the surgical site.Proper pressure is being applied to the tissue when the lever keeps the activation button fully depressed.- energy-based devices, such as esu pencils or ultrasonic scalpels that are associated with thermal spread should not be used to transect seals.- failure to maintain steady pressure on the lever while cutting can result in inadvertent reactivation of energy.- remove any embedded tissue from blade track and jaw hinge area.The reported event will continue to be monitored through post-market surveillance.
 
Additional Manufacturer Narrative
Based on updated information, the medical risks associated with this event are no longer determined to be likely to cause or contribute to a death or serious injury if the malfunction were to recur.As such, this event is no longer considered to be reportable.
 
Event or Problem Description

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key19396588
Report Number0001056128-2024-00045
Device Sequence Number7799661
Product Code NUJ
UDI-Device Identifier07613327504903
UDI-Public07613327504903
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K180499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2023
Device Model NumberLF1944
Device Catalogue NumberLF1944
Device Lot Number12248256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown